Arkansas, 2024Tornadoes in Arkansas, November 3 to 4, 2024
November 3 to 4, 2024 · NWS LZK · 4 events in 4 counties and zones
A stationary front began retreating back northward as a warm front and led to a few brief tornadoes forming along this boundary that occurred in remote areas of west-central Arkansas and were extremely weak in intensity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front began retreating back northward as a warm front and led to a few brief tornadoes forming along this boundary that occurred in remote areas of west-central Arkansas and were extremely weak in intensity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 3, 5:54 AM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 3, 5:54 AM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
554 AM CST Sun Nov 3 2024
...New AVIATION...
.SHORT TERM...
(Today through Monday Night)
Issued at 328 AM CST Sun Nov 3 2024
Milder and more humid air had returned to much of the FA early this
mrng as a warm fnt conts to lift to the north. Predawn readings were
in the 60s and lower 70s. Sfc dewpoints were noted north of the
bndry acrs far northeast AR, with lower to mid 60s common south of
the bndry. With WAA ramping over the area, sctd elevated showers
were affecting parts of north and western AR.
Southwest flow aloft will cont acrs the region the next few days. A
series of SWT's will be lifting to the northeast, producing
several rounds of convection. The ongoing activity acrs OK is
shown by the CAMS to work into western AR later this mrng, but
gradually weaken over time.
Additional rounds of convection wl affect mainly the northwest
part of the area over the next 24 to 36 hours. Timing of the each
SWT still rmns a challenge, as well as corresponding PoPs. Heavy
rainfall potential wl bcm more of concern out in time, along with
localized flash flooding, as soils bcm saturated. With this in
mind, have issued a Flood Watch for parts of northern and western
AR Mon night.
Another concern will be the potential for strong and severe storms
ahead of an apchg CDFNT late Mon and Mon night. Fcst soundings show
a low CAPE/high shear environment in place over eastern OK and
far western AR by Mon aftn. An assocd line of storms is expected
to dvlp Mon aftn over eastern OK, eventually working further
eastward Mon ngt. The line of storms is expected to weaken as it
makes its way into central AR later Mon ngt. There rmns some
potential for a few severe storms during the overnight hrs, mainly
for the threat of damaging winds.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 328 AM CST Sun Nov 3 2024
An upper low will be entering the northern Rockies Tuesday with an
upper ridge over the east coast. By late Wednesday, the upper low
dives into the Four Corners Region. This upper low starts to move
east Friday and into the Plains Saturday.
A cold front will move into west Arkansas Tuesday morning and exit
the state Wednesday. The heaviest rain Tuesday will be in the east
and lighter amounts are expected Wednesday. Rainfall amounts Tuesday
will be around one inch in central and eastern sections. Another
cold front moves through the state Thursday with rain chances best
in the northwest. The northwest should pick up around half an inch
from Thursday through Saturday. Above normal temperatures continue
through the long term period.
&&
.AVIATION...
(12Z TAFS)
Issued at 550 AM CST Sun Nov 3 2024
Line of storms currently moving into northwest and west-central AR
is expected to weaken this mrng. Some of this activity wl affect
KHRO and KBPK, producing MVFR?IFR at times. Elsewhere, combo of MVFR/VFR
ceilings wl prevail thru the PD. Additional rounds of storms wl affect
mainly northwest AR thru the rest of the PD, with lesser chcs elsewhere.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Monday evening through late Monday night for
ARZ004-005-103-112-113-121-122-130-137-138-140-203-212-213-221-
222-230-237-238-240-313-340.
&&
SHORT TERM...44
LONG TERM....51
AVIATION...44
Hazardous weather outlook, Nov 3, 4:00 AM CST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
400 AM CST Sun Nov 3 2024
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-041100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
400 AM CST Sun Nov 3 2024
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Shower and thunderstorm chances will increase over the region
today and tonight, especially over portions of northern and
western Arkansas. While a few strong storms are possible, the
potential for organized severe weather will be low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Multiple rounds of showers and thunderstorms will be possible through
Tuesday, with several inches of rainfall forecast. Rainfall amounts
of 2 to 4 inches are forecast for the northwest half of the state,
with higher amounts approaching 6 inches across far northwest sections
of the area. While most of this rainfall looks to be beneficial
due to the very dry October, there may be an increased threat for
flash flooding over time as this activity moves over the same areas
of recent rainfall.
There will be an increased threat for strong to severe thunderstorms
on Monday afternoon into Monday night as a cold front approaches the
state. The best chances for seeing severe weather will be across the
western and northwest half of the area Monday afternoon and night.
The front is forecast to linger over the region through the end of
the week, with scattered showers and thunderstorms in the forecast.
.Spotter Information Statement...
Spotter activation may be needed later Monday afternoon and
evening across western Arkansas.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Tornado, Scott
- When
- November 3, 8:35 AM CST to 8:36 AM CST
- Where
- Scott County, 1.49 mi NNE of Waldron Muni Arpt to 1.65 mi NNE of Waldron Muni Arpt
- Rating
- EFU
- Path length
- 0.17 mi
- Path width
- 30 yd
- Reported by
- Broadcast Media
- Coordinates
- 34.890, -94.110
This tornado was caught on video and sent to local media, who forwarded this video to NWS meteorologists. The time stamps come from the video and the location is estimated based on radar and the video. The tornado began just north of Jarvis Drive tracking over a field with limited vegetation and only a couple of farm buildings. Due to no damage reported and lack of vegetation along with no structures being hit, the tornado has been rated EF-unknown (EF-U). The tornado lifted just before crossing Highway 71.
Tornado, Yell
- When
- November 4, 2:33 PM CST to 2:36 PM CST
- Where
- Yell County, 4.87 mi N of Aly to 3.86 mi S of Wing
- Rating
- EFU
- Path length
- 2.38 mi
- Path width
- 190 yd
- Reported by
- NWS Employee
- Coordinates
- 34.850, -93.490
This tornado was confirmed by the KSRX (Ft. Smith radar) and KLZK radars as a tornado debris signature (TDS). Due to the limited road network and wooded terrain this tornado crossed over, the extent of the damage is unknown. However, satellite data shows a swath of uprooted or snapped trees beginning just to the east of County Road 86 and north of Onyx Trail. The tornado then moved northeast over County Road 82 towards Forest Service Road 85a-F lifting just before it got to NF Road. The tornado has been given a rating of EF-unknown (EF-U) since the extent of the damage is unknown.
Tornado, Johnson
- When
- November 4, 4:09 PM CST to 4:10 PM CST
- Where
- Johnson County, 1.59 mi SSW of Salus to 1.27 mi SSW of Salus
- Rating
- EFU
- Path length
- 0.4 mi
- Path width
- 30 yd
- Continued into
- Newton, Ar (LZK)
- Reported by
- NWS Employee
- Coordinates
- 35.729, -93.442
Radar confirmed tornado just west of Salus via tornado debris signature (TDS) on KSRX, KSGF, and KLZK radars. This tornado likely formed just east of Moon Hull Mountain Road in northern Johnson County southwest of Salus, moving northeast over the Mulberry River crossing into southern Newton County.
Tornado, Newton
- When
- November 4, 4:10 PM CST to 4:11 PM CST
- Where
- Newton County, 3.29 mi SE of Fallsville to 3.34 mi SE of Fallsville
- Rating
- EFU
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- NWS Employee
- Coordinates
- 35.732, -93.435
This tornado which began in Johnson County continued into southern Newton County. Radar velocity showed this tornado being short-lived, and spotters confirmed no damage crossing Arkansas Highway 21, even though the TDS continued a little while longer. As result, the tornado likely lifted just west of Arkansas Highway 21, and was given a rating of EF-U due to area impacted being inaccessible by roads. This tornado tracked through two different counties and was rated EF-U with unknown estimated winds.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, November 3, 20241 death · 1 event
- Tornado and Flash Flood in Oklahoma, November 3, 2024$193,000 · EF0 · 21 events
- Flash Flooding and Hail in Texas, November 3 to 4, 2024$27,000 · 1.75 in hail · 14 events
- Tornado and Hail in Texas, November 3, 2024EF1 · 3 events
- Strong Wind in California, November 3, 20242 injured · 1 event
- Heavy Snow in Colorado, November 3 to 6, 202416 events
- Hail and Damaging Wind in Texas, November 3, 20241.25 in hail · 4 events
- Winter Storm and Winter Weather in Colorado, November 3 to 4, 20244 events
- Heavy Snow in Arizona, November 3 to 4, 20242 events
- Coastal Flood and High Surf in Puerto Rico, November 3 to 4, 2024$5,000 · 2 events
- High Wind in Texas, November 3, 202452 kt wind · 2 events
- Damaging Winds in Kansas, November 3, 202453 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1224323, 1224378, 1224725, 1224726.